MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 02-oct-2018.It was reported that balloon inflation failure occurred.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified superficial femoral artery.After a guide wire was crossed, a 2.5mm x 20mm x 143cm coyote es balloon catheter was advanced for dilation.However, the device failed to inflate.It was pulled out from the sheath as it was.The physician said that the inflation lumen and the wire lumen were connected.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed a pinhole in the guide wire lumen.Device evaluated by mfr: returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination did not reveal any damages.Microscopic examination revealed that the tip is damaged and there is a pinhole in the guidewire lumen 2.6 cm from the tip.There is blood present in the guidewire lumen and the balloon is loose.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7999495
Report Number2134265-2018-61872
Device Sequence Number202781
Product Code LIT
UDI-Device Identifier08714729767367
UDI-Public08714729767367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2019
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0021402580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: CRUISE; INTRODUCER SHEATH: PARENT 4.5F